Alert archive / California / Wind Advisories in 2025
Wind Advisory 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Jan 12, 2025, 11:18 AM PST for Napa County, Sonoma County, California. It took effect at Jan 13, 2025, 2:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2025, 11:18 AM PST (19:18 UTC)
- In effect from
- Jan 13, 2025, 2:00 AM PST
- Expired
- Jan 13, 2025, 12:54 PM PST
- In force
- 11 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Napa County, CA, Sonoma County, CA
The radar
The Sacramento radar (KDAX), 83 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 7.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3050 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
163 WWUS76 KMTR 121918 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 1118 AM PST Sun Jan 12 2025 CAZ510-513>518-528-130330- /O.NEW.KMTR.FR.Y.0003.250113T0900Z-250113T1700Z/ East Bay Interior Valleys-Santa Clara Valley Including San Jose- Eastern Santa Clara Hills-East Bay Hills-Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa Lucia Mountains and Los Padres National Forest-Mountains of San Benito County And Interior Monterey County including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- 1118 AM PST Sun Jan 12 2025 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST MONDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...East Bay Hills, East Bay Valleys, southern portions of the Santa Clara Valley, Eastern Santa Clara Hills, and the Interior Central Coast. * WHEN...From 1 AM to 9 AM PST Monday. * IMPACTS...Cold conditions will be hazardous to sensitive populations such as unhoused individuals. Cold conditions can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Be sure to turn off sprinklers ahead of sub-freezing temperatures to avoid creating ice patches on driveways and sidewalks. && $$ CAZ504-130330- /O.NEW.KMTR.WI.Y.0003.250113T1000Z-250114T1800Z/ North Bay Interior Mountains- 1118 AM PST Sun Jan 12 2025 ...WIND ADVISORY IN EFFECT FROM 2 AM MONDAY TO 10 AM PST TUESDAY... * WHAT...Northerly to northeasterly winds 25 to 35 mph with gusts up to 55 mph expected. Winds will be stronger at higher elevations. * WHERE...North Bay Interior Mountains. * WHEN...From 2 AM Monday to 10 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Sarment
4 follow-up statements
648 WWUS76 KMTR 130302 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 702 PM PST Sun Jan 12 2025 CAZ510-513>518-528-131115- /O.CON.KMTR.FR.Y.0003.250113T0900Z-250113T1700Z/ East Bay Interior Valleys-Santa Clara Valley Including San Jose- Eastern Santa Clara Hills-East Bay Hills-Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa Lucia Mountains and Los Padres National Forest-Mountains of San Benito County And Interior Monterey County including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- 702 PM PST Sun Jan 12 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY... * WHAT...Temperatures as low as 32 will result in frost formation. Colder temperatures may be observed in the higher elevations and for areas bordering the San Luis Obispo County line. * WHERE...East Bay Hills, East Bay Valleys, southern portions of the Santa Clara Valley, Eastern Santa Clara Hills, and the Interior Central Coast. * WHEN...From 1 AM to 9 AM PST Monday. * IMPACTS...Cold conditions will be hazardous to sensitive populations such as unhoused individuals. Cold conditions can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Be sure to turn off sprinklers ahead of sub-freezing temperatures to avoid creating ice patches on driveways and sidewalks. && $$ CAZ504-131115- /O.CON.KMTR.WI.Y.0003.250113T1000Z-250114T1800Z/ North Bay Interior Mountains- 702 PM PST Sun Jan 12 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM MONDAY TO 10 AM PST TUESDAY... * WHAT...Northerly to northeasterly winds 25 to 35 mph with gusts up to 55 mph expected. Winds will be stronger at higher elevations. * WHERE...North Bay Interior Mountains. * WHEN...From 2 AM Monday to 10 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KR
722 WWUS76 KMTR 131053 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 253 AM PST Mon Jan 13 2025 CAZ510-513>518-528-131700- /O.CON.KMTR.FR.Y.0003.000000T0000Z-250113T1700Z/ East Bay Interior Valleys-Santa Clara Valley Including San Jose- Eastern Santa Clara Hills-East Bay Hills-Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa Lucia Mountains and Los Padres National Forest-Mountains of San Benito County And Interior Monterey County including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- 253 AM PST Mon Jan 13 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. Colder temperatures may be observed in the higher elevations and for areas bordering the San Luis Obispo County line. * WHERE...East Bay Hills, East Bay Valleys, southern portions of the Santa Clara Valley, Eastern Santa Clara Hills, and the Interior Central Coast. * WHEN...Until 9 AM PST this morning. * IMPACTS...Cold conditions will be hazardous to sensitive populations such as unhoused individuals. Cold conditions can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Be sure to turn off sprinklers ahead of sub-freezing temperatures to avoid creating ice patches on driveways and sidewalks. && $$ CAZ504-131700- /O.CON.KMTR.WI.Y.0003.000000T0000Z-250114T1800Z/ North Bay Interior Mountains- 253 AM PST Mon Jan 13 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * WHAT...Northerly to northeasterly winds 25 to 35 mph with gusts up to 55 mph expected. Winds will be stronger at higher elevations. * WHERE...North Bay Interior Mountains. * WHEN...Until 10 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Flynn
018 WWUS76 KMTR 131645 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 845 AM PST Mon Jan 13 2025 CAZ510-513>518-528-131745- /O.EXP.KMTR.FR.Y.0003.000000T0000Z-250113T1700Z/ East Bay Interior Valleys-Santa Clara Valley Including San Jose- Eastern Santa Clara Hills-East Bay Hills-Southern Salinas Valley/Arroyo Seco and Lake San Antonio-Santa Lucia Mountains and Los Padres National Forest-Mountains of San Benito County And Interior Monterey County including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- 845 AM PST Mon Jan 13 2025 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... The Frost Advisory will be allowed to expire at 9 AM. $$ CAZ504-132200- /O.CON.KMTR.WI.Y.0003.000000T0000Z-250114T1800Z/ North Bay Interior Mountains- 845 AM PST Mon Jan 13 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...North Bay Interior Mountains. * WHEN...Until 10 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Behringer
502 WWUS76 KMTR 132054 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco CA 1254 PM PST Mon Jan 13 2025 CAZ504-132200- /O.CAN.KMTR.WI.Y.0003.000000T0000Z-250114T1800Z/ North Bay Interior Mountains- 1254 PM PST Mon Jan 13 2025 ...WIND ADVISORY IS CANCELLED... Winds are beginning to ease this afternoon and will continue to do so through this evening. Most locations are already below advisory criteria, with the exception of a few higher peaks, so the Wind Advisory has been cancelled early. $$ Behringer
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jan 12, 9:31 AM PST, 1 hour 47 minutes earlier.
Area forecast discussion, Jan 12, 9:31 AM PST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
931 AM PST Sun Jan 12 2025
...New AVIATION...
.SYNOPSIS...
Issued at 1209 AM PST Sun Jan 12 2025
Continued dry weather this week with chilly mornings and mostly clear
skies.
&&
.UPDATE...
Issued at 853 AM PST Sun Jan 12 2025
The Frost Advisory has been allowed to expire and the Wind Advisory
was allowed to be cancelled an hour early as winds outside of Mt.
St. Helena have diminished below Wind Advisory criteria. The targets
of opportunity for the upcoming forecast will be minimum
temperatures and the potential for Frost Advisories as well as wind
and the potential for Wind Advisories. Outside of that, it'll be
another mild and dry day.
Sarment
&&
.SHORT TERM...
(Today and tonight)
Issued at 1209 AM PST Sun Jan 12 2025
The atmosphere is very dry. The 00Z sounding found a 0.15" PWAT.
That's in the bottom 0.2% across 56,000 weather balloon launches
going back to 1948. While there's no direct reason to discuss the
LCL on this cloudless night, the high temperature and low dew
point are demonstrated by the 3353m surface based LCL, which is
89m higher the previous record for the month of January
(1/20/1963). With this exceptionally dry air mass, there isn't a
cloud in the sky anywhere over California. The dry air and clear
skies will allow much more efficient radiative heat loss
overnight, and temperatures are generally dropping much faster
than last night. The temperatures are a bit of a mixed bag
however, with some downsloping flow keeping some areas warmer (and
drier) for longer. A good example is Napa, where it's 54 degrees
with a dewpoint of 19F, compared to Santa Rosa, where it's 39
degrees with a dewpoint of 37F. I reverted the temperature
forecast back to the standard NBM, but since it's so sensitive to
wind direction, the uncertainty is high even for the minimum
temperatures this morning. Nevertheless, it will be a chilly start
for most. Winds are still strong across higher elevations,
especially in the North Bay. We are continuing to rely heavily on
the local WRF winds in the official forecast, which suggests the
10 AM expiration time on the Wind Advisory is appropriate for all
but the North Bay Mountains, where winds will likely pick up to
advisory level Sunday evening, and persist through the day Monday.
Otherwise, Sunday will be another very nice day with comfortable
afternoon temperatures generally in the 60s, and plenty of
sunshine.
&&
.LONG TERM...
(Monday through Saturday)
Issued at 1209 AM PST Sun Jan 12 2025
On Monday, a fast moving short wave trough will move from N to S
across California, eventually becoming cut-off west of Southern
California. This will transform the pattern from an Omega block
to a Rex block (high pressure north of low pressure), which will
be with us through the majority of the week. While there is some
discrepancy in the ensemble clusters, the most likely outcome is
that the low will eventually dissipate or perhaps hitch a ride to
the East, as the ridge retreats back to the Eastern Pacific. In
other words a return to a very stable Omega blocking pattern by
next weekend. All this means that there is still no rain in the
official forecast through the 18th and the global ensembles show
this dry period has a 90% chance to extend through the 25th and
likely beyond. The pattern this week will also support some
offshore winds, though the strength should decrease substantially
by mid-week. With enhanced radiational cooling, morning
temperatures will be chilly. The 850 mb temp is hovering between
the 50th and 75th percentile, so we are not expecting wide-spread
freezing temperatures, but most inland areas will drop into the
30s before the sun comes up.
&&
.AVIATION...
(18Z TAFS)
Issued at 931 AM PST Sun Jan 12 2025
VFR through the TAF period. Northerly winds will increase this
afternoon and continue into the early evening across across most Bay
Area terminals. Winds ease into the evening to become
light/variable. Southeast drainage winds look to affect the Monterey
Bay terminals into early Monday with offshore flow returning to the
region by late Monday morning.
Vicinity of SFO...VFR through the TAF period. Light/variable winds
through late morning then will become more northwesterly by this
afternoon. Expect light/variable winds tonight, but winds look to
turn northeast and become moderate to breezy into early Monday.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...VFR through the TAF period. Southeast winds
last through the morning before becoming light and variable at MRY
while SNS sees moderate northwest winds into the afternoon. Winds at
SNS reduce into the night but southeast drainage winds build over
both terminals early Monday morning.
&&
.MARINE...
(Today through Friday)
Issued at 853 AM PST Sun Jan 12 2025
Strong winds continue across portions of the northern outer
waters with gale force gusts. Breezy to gusty winds continue for
the waters through the day, but look to ease into the work week.
Hazardous conditions for small crafts will persist through Monday
with elevated wave heights between 10 to 15 feet expected.
Significant wave heights will remain elevated through the early
work week but will subside below small craft criteria by mid
week.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...Coastal Flood Advisory until noon PST today for CAZ006-506-508.
PZ...Small Craft Advisory from 3 AM to 3 PM PST Monday for Pt Reyes
to Pigeon Pt 0-10 nm-SF Bay N of Bay Bridge.
Small Craft Advisory until 3 PM PST Monday for Pt Arena to Pt
Reyes 0-10 nm.
Gale Warning until 9 AM PST Monday for Pt Arena to Pt Reyes 10-
60 NM.
Small Craft Advisory until 9 AM PST Monday for Pigeon Pt to Pt
Pinos 10-60 NM.
&&
SHORT TERM...Flynn
LONG TERM....Flynn
AVIATION...RGass
MARINE...RGass
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 2:35 AM PST | Small Craft Advisory | MTR | 36 hr | |
| Jan 12, 11:18 AM PST | Frost Advisory | MTR | Alameda, Contra Costa, Monterey, San Benito, Santa Clara | 22 hr |
| Jan 12, 11:36 AM PST | Coastal Flood Advisory | MTR | Alameda, Contra Costa, Marin, Napa, City and County of San Francisco, San Mateo and 2 more | 25 hr |
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.